Multiplicity and concentration of positive solutions for the Schrödinger–Poisson equations

  • Xiaoming He


This paper is concerned with the multiplicity and concentration of positive solutions for the nonlinear Schrödinger–Poisson equations
$$ \left\{ \begin{array}{l@{\quad}l} -\varepsilon^2\triangle u+V(x)u+\phi(x) u=f(u)& {\rm in}\,{\mathbb R}^3, \\ -\varepsilon^2\triangle \phi=u^2 & {\rm in}\,{\mathbb R}^3, \\ u\in H^1({\mathbb R}^3), u(x) > 0,& \forall x\in{\mathbb R}^3, \\ \end{array} \right. $$
where ε > 0 is a parameter, \({V: {\mathbb R}^3\rightarrow{\mathbb R}}\) is a continuous function and \({f: {\mathbb R}\rightarrow {\mathbb R}}\) is a C 1 function having subcritical growth. The proof of the main result is based on minimax theorems and the Ljusternik–Schnirelmann theory.

Mathematics Subject Classification (2000)

35J60 35J25 


Positive solutions Schrödinger–Poisson equation Variational methods 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Alves C.O., Figueiredo G.M.: On multiplicity and concentration of positive solutions for a class of quasilinear problems with critical exponential growth in \({{\mathbb R}^N}\). J. Diff. Eqns. 246, 1288–1311 (2009)MathSciNetzbMATHCrossRefGoogle Scholar
  2. 2.
    Alves C.O.: Existence and multiplicity of positive solutions to a p-Laplacian equation in \({{\mathbb R}^N}\). Diff. Integ. Eqns. 19, 143–162 (2006)MathSciNetzbMATHGoogle Scholar
  3. 3.
    Ambrosetti A.: On Schrödinger-Poisson systems. Milan J. Math. 76, 257–274 (2008)MathSciNetzbMATHCrossRefGoogle Scholar
  4. 4.
    Ambrosetti A., Ruiz D.: Multiple bound states for the Schrödinger-Poisson equation. Comm. Contemp. Math. 10, 1–14 (2008)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Ambrosetti A., Malchiodi A.: Perturbation Methods and Semilinear Elliptic Problems on \({{\mathbb R}^N}\). Birkhäuser, Verlag (2006)zbMATHGoogle Scholar
  6. 6.
    Aprile D., Mugnai D.: Solitary waves for nonlinear Klein-Gordon-Maxwell equations. Proc. R. Soc. Edinburgh Sect. A 134, 1–14 (2004)CrossRefGoogle Scholar
  7. 7.
    Aprile D., Wei J.: Boundary concentration in radial solutions to a system of semilinear elliptic equations. J. Lond. Math. Soc. 74, 415–440 (2006)zbMATHCrossRefGoogle Scholar
  8. 8.
    Aprile D., Wei J.: On bound states concentrating on spheres for the Maxwell-Schrödinger equation. SIAM J. Math. Anal. 37, 321–342 (2005)MathSciNetzbMATHCrossRefGoogle Scholar
  9. 9.
    Azzollini A., Pomponio A.: Ground state solution for the nonlinear Schrödinger-Maxwell equations. J. Math. Anal. Appl. 346, 90–108 (2008)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Bartsch T., Wang Z.-Q.: Existence and multiplicity results for some superlinear elliptic problems on \({{\mathbb R}^N}\). Comm. Partial Diff. Eqns. 20, 1725–1741 (1995)MathSciNetzbMATHCrossRefGoogle Scholar
  11. 11.
    Benci V., Cerami G.: Multiple positive solutions of some elliptic problems via the Morse theory and the domain topology. Calc. Var. PDE 2, 29–48 (1994)MathSciNetzbMATHCrossRefGoogle Scholar
  12. 12.
    Benci V., Fortunato D.: An eigenvalue problem for the Schrödinger-Maxwell equations. Topol. Methods Nonl. Anal. 11, 283–293 (1998)MathSciNetzbMATHGoogle Scholar
  13. 13.
    Cerami G., Vaira G.: Positive solutions for some non-autonomous Schrödinger-Poisson systems. J. Diff. Eqns. 248, 521–543 (2010)MathSciNetzbMATHCrossRefGoogle Scholar
  14. 14.
    Cingolani S., Lazzo N.: Multiple semiclassical standing waves for a class of nonlinear Schrödinger equations. Topol. Methods Nonl. Anal. 10, 1–13 (1997)MathSciNetzbMATHGoogle Scholar
  15. 15.
    Coclie G.M.: A multiplicity result for nonlinear Schrödinger-Maxwell equations. Comm. Appl. Anal. 7, 417–423 (2003)Google Scholar
  16. 16.
    Ekeland I.: On the variational principle. J. Math. Anal. Appl. 47, 324–353 (1974)MathSciNetzbMATHCrossRefGoogle Scholar
  17. 17.
    Figueiredo G.M., Furtado M.F.: On the number of positive solutions of a quasilinear elliptic problem. Indiana Univ. Math. J. 55, 1835–1855 (2006)MathSciNetzbMATHCrossRefGoogle Scholar
  18. 18.
    Figueiredo G.M., Furtado M.F.: Positive solutions for some quasilinear equations with critical and supercritical growth. Nonlinear Anal. 66, 1600–1616 (2007)MathSciNetzbMATHCrossRefGoogle Scholar
  19. 19.
    Ianni I., Vaira G.: On concentration of positive bound states for the Schrödinger-Poisson problem with potentials. Adv. Nonlinear Stud. 8, 573–595 (2008)MathSciNetzbMATHGoogle Scholar
  20. 20.
    Li G.: Some properties of weak solutions of nonlinear scalar fields equation. Ann. Acad. Sci. Fenn. Math. 14, 27–36 (1989)Google Scholar
  21. 21.
    Li Y., Wang Z.-Q., Zeng J.: Ground states of nonlinear Schrödinger equations with potentials. Ann. Inst. H. Poincaré Non Linéaire 23, 829–837 (2006)MathSciNetzbMATHCrossRefGoogle Scholar
  22. 22.
    Lions P.L.: The concentration-compactness principle in the calculus of variations. The locally compact case. Part II. Ann. Inst. H. Poincaré Non Linéaire 1, 223–283 (1984)zbMATHGoogle Scholar
  23. 23.
    Liu J., Wang Y., Wang Z.-Q.: Solutions for quasilinear Schrödinger equations via the Nehari method. Comm. Partial Diff. Eqns. 29, 879–901 (2004)zbMATHCrossRefGoogle Scholar
  24. 24.
    Rabinowitz P.H.: On a class of nonlinear Schrödinger equations. Z. Angew. Math. Phys. 43, 270–291 (1992)MathSciNetzbMATHCrossRefGoogle Scholar
  25. 25.
    Ruiz D.: The Schrödinger-Poisson equation under the effect of a nonlinear local term. J. Funct. Anal. 237, 655–674 (2006)MathSciNetzbMATHCrossRefGoogle Scholar
  26. 26.
    Ruiz D.: Semiclassical states for coupled Schrödinger-Maxell equations concentration around a sphere. Math. Models Methods Appl. Sci. 15, 141–164 (2005)MathSciNetzbMATHCrossRefGoogle Scholar
  27. 27.
    Ruiz, D., Vaira, G.: Cluster solutions for the Schrödinger-Poinsson-Slater problem around a local minimun of potential arXiv: 0904105 vl[math] 27, April (2009)Google Scholar
  28. 28.
    Trudinger N.S.: On Harnack type inequalities and their application to quasilinear elliptic equations. Comm. Pure Appl. Math. XX, 721–747 (1967)MathSciNetCrossRefGoogle Scholar
  29. 29.
    Wang Z., Zhou H.: Positive solution for a nonlinear stationary Schrödinger-Poisson system in \({{\mathbb R}^3}\). Discrete Contin. Dyn. Syst. 18, 809–816 (2007)MathSciNetzbMATHCrossRefGoogle Scholar
  30. 30.
    Willem M.: Minimax Theorems. Birkhäuser, Boston (1996)zbMATHGoogle Scholar
  31. 31.
    Zhao L., Zhao F.: On the existence of solutions for the Schrödinger-Poisson equations. J. Math. Anal. Appl. 346, 155–169 (2008)MathSciNetzbMATHCrossRefGoogle Scholar

Copyright information

© Springer Basel AG 2011

Authors and Affiliations

  1. 1.College of ScienceMinzu University of ChinaBeijingPeople’s Republic of China

Personalised recommendations